Please use this identifier to cite or link to this item: https://hdl.handle.net/1822/20735

TitleStructure-preserving schur methods for computing square roots of real skew-hamiltonian matrices
Author(s)Liu Zhongyun
Zhang Yulin
Ferreira, Carla
Ralha, Rui
KeywordsMatrix square root
Skew-Hamiltonian Schur decomposition
Structure-preserving algorithm
Issue dateSep-2012
PublisherInternational Linear Algebra Society
JournalElectronic Journal of Linear Algebra
Abstract(s)The contribution in this paper is two-folded. First, a complete characterization is given of the square roots of a real nonsingular skew-Hamiltonian matrix W. Using the known fact that every real skew-Hamiltonian matrix has infinitely many real Hamiltonian square roots, such square roots are described. Second, a structure-exploiting method is proposed for computing square roots of W, skew-Hamiltonian and Hamiltonian square roots. Compared to the standard real Schur method, which ignores the structure, this method requires significantly less arithmetic.
TypeArticle
URIhttps://hdl.handle.net/1822/20735
ISSN1081-3810
Publisher versionhttp://www.math.technion.ac.il/
Peer-Reviewedyes
AccessOpen access
Appears in Collections:CMAT - Artigos em revistas com arbitragem / Papers in peer review journals

Files in This Item:
File Description SizeFormat 
vol23_pp845-865.pdfDocumento principal240,15 kBAdobe PDFView/Open

Partilhe no FacebookPartilhe no TwitterPartilhe no DeliciousPartilhe no LinkedInPartilhe no DiggAdicionar ao Google BookmarksPartilhe no MySpacePartilhe no Orkut
Exporte no formato BibTex mendeley Exporte no formato Endnote Adicione ao seu ORCID